Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Bodies » Not sure what the heck this is? Possible break-through bleeding?

 - UBBFriend: Email this page to someone!    
Author Topic: Not sure what the heck this is? Possible break-through bleeding?
Burdened with glorious booty
Activist
Member # 93241

Icon 1 posted      Profile for Burdened with glorious booty     Send New Private Message       Edit/Delete Post 
Okay, so I'm not sure if this belongs here or in the sexual health bit, but it's mostly to do with periods, so I'll put it here.

I've been on the pill for years, mostly with this one brand (Yasmin), and I've been pretty happy with it. I took a mini pill before that, but I kept getting loads of break-through bleeding, so I switched, and again, there haven't been any problems so far.

However, since I moved into my new house for uni, things have gone a bit strange. I was on my period when I moved in, and I now have about six pills left in the pack (five, since I still have to take one today). In that time, however, there've been times when my discharge has flecks of brown in there - it didn't look like the sort of start-of-period discharge I get, so it worried me, but I didn't mention it before because it wasn't constant and it seemed like a minor deal. Expect until today, where I came back from a day out to find this bloody substance there. I cleaned myself up, but again, this doesn't seem at all like my periods - whatever it was, there wasn't much of it, but it was really tacky/sticky in texture, and it was almost black in colour.

Whatever it is, it worries me, because it's not what I'm used to and I can't think of a cause. I've been taking my pills much more consistently than I was before (I would often take them when I remembered, so while I usually took one every day, I would take them at different times and sometimes miss them), so I wonder if this has anything to do with it? Could it be a sign of a larger health problem? From what I can tell, I'm feeling okay, although the past few weeks have been a bit busy. And I doubt it's an STI, because I got checked for those a few months ago, ended up being clear, and I haven't had sex since.

Any ideas what's up and how to solve it?

--------------------
Ta-da!

Posts: 130 | From: UK | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
Sounds like you are experiencing some spotting. That's not at all unusual, and can be caused by stress.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Burdened with glorious booty
Activist
Member # 93241

Icon 1 posted      Profile for Burdened with glorious booty     Send New Private Message       Edit/Delete Post 
Okay, I guess I'm still a little worried.

While it didn't get really bad like that again (until today - I'll get to that), over the week, I've realised that this spotting would start up again when I masturbated, and having done that this morning, I ended up with the kind of discharge that I normally get before a period, except a few days too early. I know it's still probably just spotting, but I've been busier/more stressed than this before without getting this kind of reaction, so that's mostly why I'm so worried about it.

--------------------
Ta-da!

Posts: 130 | From: UK | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Hi Derpy,

Well, stress and changes can affect your hormones, even though you're on the pill. Hormonal fluctuations can lead to spotting.

As to why it seems to get more pronounced with masturbation, I think it's likely that's because arousal and orgasm usually include contractions of the uterus. If the uterus has some lining to expel, those contractions might pump it out.

You're still not describing anything that sounds overly concerning or out of the realm of what typically happens with healthy bodies, but if you are concerned, you could always consult your healthcare provider.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Burdened with glorious booty
Activist
Member # 93241

Icon 1 posted      Profile for Burdened with glorious booty     Send New Private Message       Edit/Delete Post 
I think I'm okay now, thank you. It seems to have settled down, anyway, and I think part of the stress was purely because I hadn't really had that whilst on the pill before.

--------------------
Ta-da!

Posts: 130 | From: UK | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3